Alert archive / Vermont / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Burlington, VT

April 24, 2014

NWS Burlington, VT issued this red flag warning at Apr 24, 2014, 9:20 AM EDT. It took effect at Apr 24, 2014, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 9:20 AM EDT (13:20 UTC)
In effect from
Apr 24, 2014, 12:00 PM EDT
Expired
Apr 24, 2014, 7:05 PM EDT
In force
7 hr
Issued by
NWS Burlington, VT

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS81 KBTV 241320
RFWBTV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
920 AM EDT THU APR 24 2014

NYZ035-VTZ009>012-242300-
/O.NEW.KBTV.FW.W.0001.140424T1600Z-140424T2300Z/
EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
920 AM EDT THU APR 24 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING 
FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR ELEVATIONS BELOW 1500 FEET 
ACROSS PARTS OF CENTRAL AND SOUTHERN VERMONT...INCLUDING THE SOUTHERN CHAMPLAIN VALLEY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* AFFECTED AREA...ELEVATIONS BELOW 1500 FEET ACROSS
  ORANGE...WINDSOR...WESTERN RUTLAND...AND WESTERN ADDISON IN VERMONT AND
  EASTERN ESSEX COUNTY IN NEW YORK.

* TIMING...NOON TODAY UNTIL 7 PM THIS EVENING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...15 TO 25 PERCENT.

* TEMPERATURES...HIGHS IN THE LOWER TO MID 50S.

* IMPACTS...VERY DRY FUELS EXIST ACROSS PARTS OF THE NORTH
  COUNTRY. GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT
  DO OCCUR THIS AFTERNOON WILL LIKELY SPREAD QUICKLY...BURN
  INTENSELY...AND BE DIFFICULT TO CONTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY
GET OUT OF CONTROL AND BECOME DIFFICULT TO CONATIN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
1 follow-up statement
443 
WWUS81 KBTV 242305
RFWBTV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
705 PM EDT THU APR 24 2014

NYZ035-VTZ009>012-250015-
/O.CAN.KBTV.FW.W.0001.000000T0000Z-140424T2300Z/
EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
705 PM EDT THU APR 24 2014

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR PORTIONS OF CENTRAL AND
SOUTHERN VERMONT INCLUDING THE SOUTHERN CHAMPLAIN VALLEY.

DIMINISHING NORTHWEST WINDS ALONG WITH GOOD RELATIVE HUMIDITY
RECOVERY TONIGHT WILL EASE FIRE WEATHER CONCERNS ACROSS THE REGION.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Apr 24, 7:43 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 24, 7:43 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
743 AM EDT THU APR 24 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE NORTH COUNTRY TODAY...BRINGING
CLEARING SKIES AND GUSTY WINDS. THE NEXT CHANCE FOR SHOWERS WILL
BE FRIDAY NIGHT INTO SATURDAY ALONG WITH THE ARRIVAL OF COOLER
AIR FOR THE WEEKEND. A FEW MOUNTAINS SNOW SHOWERS WILL BE
POSSIBLE ON EACH NIGHT OVER THE WEEKEND...WITH ONLY MINOR
ACCUMULATION ANTICIPATED.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 626 AM EDT THURSDAY...NW WINDS CONTINUE AROUND 5-15KTS WITH
GUSTS IN SO LOCATIONS OF 20-25KTS THIS MORNING. CLOUDS SLOW TO
ERODE FROM NRN VT. THIS MAY HELP TO KEEP RH VALUES FROM FALLING
AS MUCH...BUT AREAS EXPECTING LOWEST RH ALREADY CLEAR ACROSS SRN
HALF OF CPV AND SRN VT. WITH GUSTS ALREADY 20-25KTS THIS
MORNING...WOULD NOT BE SURPRISED TO SEE AN ISOLATED GUST IN
EXCESS OF 45MPH THIS AFTN IN SERN VT. OVERALL FCST IN GOOD SHAPE.

PREVIOUS DISCUSSION...TIGHT PRESSURE GRADIENT CONTINUES OVER THE
NORTH COUNTRY AS SFC LOW HEADS FURTHER INTO THE ATLANTIC AND SFC
HIGH PRESSURE BUILDS INTO THE REGION TODAY AND TONIGHT. LLVL JET
OF 35-50KTS AT 850MB WILL AFFECT ERN VT...PRODUCING NW WINDS OF
15-25KTS WITH GUSTS UP TO 40KTS...CENTERED ALONG THE ERN SLOPES
OF THE GREEN MTNS INTO THE CT VALLEY. DOWNSLOPING MAY SEE
ISOLATED HIGHER GUSTS. BUFKIT SOUNDINGS SHOW MOSTLY CLEAR SKIES
WITH MIXING TO AROUND 5KFT SHOULD KEEP WIDESPREAD WIND GUSTS JUST
BELOW ADVISORY CRITERIA.

IN ADDITION TO WINDY CONDITIONS TODAY...NW FLOW WILL ALSO BRING
DRIER AIR OVER THE NORTH COUNTRY...WITH RH VALUES FALLING INTO
THE M20 TO M30 PERCENT RANGE. SEE FIRE WX SECTION FOR MORE
DETAILS. THREAT OF DRY AIR AND STRONGEST WINDS WILL BE CENTERED
AROUND 18Z- 22Z.

OTHERWISE...UPPER LVL TROUGH WHICH HELPED TO PRODUCE OVC SKIES
YESTERDAY HAS FOR THE MOST PART MOVE EAST...WITH ONLY NEK STILL
SEEING CLOUDY SKIES WHICH WILL GRADUALLY ERODE EWD TODAY. NW FLOW
WILL KEEP SLGTLY COOL INFLUX OF AIR SO MAX TEMPS WILL GENERALLY
BE ABOUT 5 DEGREES BELOW NORMAL TODAY.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH SATURDAY/...
AS OF 505 AM EDT THURSDAY...LVL JET QUICKLY EXITS E THIS
EVENING...AS SFC RIDGE SETS UP TO CREST OVER THE NORTH COUNTRY BY
EARLY FRIDAY MORNING. THIS WILL RESULT IN LGT TO CALM
WINDS...MOSTLY CLEAR SKIES AND CHILLY OVERNGT MIN TEMPS. EXPECT
VALLEYS TO SEE FRIDAY MORNING LOWS IN THE M20S...WITH HIR TRRN IN
THE MID TEENS TO L20S.

FRIDAY WILL BE WARMER AS WINDS SHIFT OUT OF THE S AHEAD OF SFC
LOW PRESSURE SYSTEM APPROACHING FROM OHIO RIVER VALLEY. THIS LOW
WILL TRACK ENE...INCREASING CLOUDS THROUGHOUT THE DAY ON FRIDAY.
FRIDAY MAX TEMPS WILL BE SLGTLY ABOVE NORMAL BEFORE PRECIP BEGINS
TO EDGE ITS WAY INTO THE NORTH COUNTRY FROM THE WEST FRIDAY
NIGHT. EXACT TRACK AND EVOLUTION OF THIS SYSTEM STILL UNSURE AS
MODELS SUGGEST DOUBLE BARREL SYSTEM TAKING MOST OF ITS ENERGY OFF
THE LONG ISLAND COAST. THIS WOULD AFFECT HOW MUCH QPF THE NORTH
COUNTRY WOULD RECEIVE. EXPECT MOISTURE TO LINGER INTO SATURDAY AS
THE UPPER LOW MOVES ACROSS THE NORTH COUNTRY...MAKING FOR A
DREARY FIRST HALF OF THE WEEKEND. TEMPERATURES WILL BE NEAR
NORMAL BEFORE COOLER AIR BEGINS TO FILTER IN FOR THE REST OF THE
WEEKEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 407 AM EDT THURSDAY...ECMWF AND GFS MODELS SHOW A CLOSED
UPPER LOW WILL BE OVER THE REGION SATURDAY NIGHT...SO WILL
CONTINUE WITH A CHANCE OF SHOWERS. THE CLOSED UPPER LOW WILL MOVE
EAST OF THE REGION BY SUNDAY...BUT THE FORECAST AREA WILL STILL
BE UNDER CYCLONIC FLOW...SO HAVE SLIGHT TO CHANCE POPS FOR
SHOWERS IN THE FORECAST FOR SUNDAY. EXPECTING MAINLY DRY
CONDITIONS SUNDAY NIGHT WITH JUST SOME SLIGHT CHANCE POPS FOR
SHOWERS OVER NORTHEAST VERMONT. A MAINLY DRY DAY ON MONDAY AS A
RIDGE OF HIGH PRESSURE BUILDS SOUTH FROM CANADA AND REMAINS OVER
THE REGION THROUGH MONDAY NIGHT.

ECMWF AND GFS MODELS SHOWING SOME MAJOR DIFFERENCES FOR THE
TUESDAY AND WEDNESDAY FORECAST. THUS...FORECASTER CONFIDENCE IS
LOW. ECMWF MODEL HAS A RIDGE OF HIGH PRESSURE AT THE SURFACE AND
ALOFT OVER THE REGION WITH A DRY FORECAST INDICATED FOR TUESDAY
AND WEDNESDAY... AS ECMWF MODEL SUGGESTING THE REGION WILL BE
UNDER AN OMEGA BLOCK WITH A CLOSED UPPER LOW OVER THE MID
MISSISSIPPI VALLEY WITH ANOTHER CLOSED UPPER LOW OVER THE
ATLANTIC SOUTH OF THE CANADIAN MARITIMES. HOWEVER...GFS MODEL
SHOWS A CLOSED UPPER LOW ALSO OVER THE MID MISSISSIPPI VALLEY
WITH THE OTHER CLOSED UPPER LOW MUCH FURTHER EAST IN THE ATLANTIC
THAN DEPICTED BY THE ECMWF MODEL. GFS MODEL BRINGS MOISTURE
NORTHEAST INTO THE REGION FROM THE SOUTHEASTERN U.S. TUESDAY AND
WEDNESDAY WITH A CHANCE OF SHOWERS. FOR NOW...WILL USE SUPER
BLEND POPS AND KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR
TUESDAY AND WEDNESDAY...BUT GIVEN MODEL DIFFERENCES FORECASTER
CONFIDENCE IS LOW AT THIS TIME.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...VFR CONDITIONS EXPECTED THROUGH THE
PERIOD...AS A RIDGE OF HIGH PRESSURE BUILDS SLOWLY EAST INTO THE
REGION FROM THE GREAT LAKES AND OHIO VALLEY. VISIBLE SATELLITE
LOOP THROUGH 1130Z THURSDAY SHOWING LOW CLOUDS MOVING SOUTHWARD
FROM QUEBEC ACROSS NORTHERN VERMONT AND THE CHAMPLAIN VALLEY AT
THIS TIME...SO EXPECTING A PERIOD OF BROKEN TO OVERCAST LOW CLOUDS
TODAY. SURFACE PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION
TODAY AS A LOW PRESSURE AREA SOUTH OF NOVA SCOTIA DEEPENS. THIS
TIGHT PRESSURE GRADIENT WILL PRODUCE GUSTY NORTHWEST SURFACE WINDS
ACROSS THE REGION TODAY WITH NORTHWEST SURFACE WIND GUSTS OF 20-30
KNOTS EXPECTED THROUGH 23Z THURSDAY. AFTER 23Z THURSDAY EXPECTING
CLEAR SKIES AND NORTHWEST SURFACE WINDS DIMINISHING TO LESS THAN
10 KNOTS.

OUTLOOK 12Z FRIDAY THROUGH MONDAY...

12Z FRI THRU 00Z SAT...VFR UNDER HIGH PRESSURE.

00Z SAT THRU 00Z MON...MAINLY VFR WITH CHANCE OF MVFR SHOWERS
ASSOCIATED WITH A WEAK LOW PASSAGE.

MONDAY...MAINLY VFR UNDER SCT-BKN SKIES.

&&

.FIRE WEATHER...
AS OF 505 AM EDT THURSDAY...FIRE WEATHER CONCERNS INCREASE THIS
AFTERNOON FOR ELEVATIONS BELOW 1500 FEET ACROSS THE CHAMPLAIN
VALLEY...AND PORTIONS OF SOUTHERN VT...DUE TO THE COMBINATION OF
THE RECENT DRY SPELL...EXPECTED BREEZY WINDS...AND LOW MIN RH
VALUES.

MOST THE CPV AND SOUTHERN VERMONT HAVE SEEN LESS THAN A QUARTER
INCH OF RAINFALL IN THE PAST FIVE DAYS...THIS HAS RESULTED IN
SIGNIFICANT DRYING OF THE FINE FUELS PER LOCAL FOREST CONTACTS
BELOW 1500 FEET...WHERE GREEN UP HAS NOT OCCURRED.
MEANWHILE...ABOVE 1500 FEET MOST OF THE FINE FUELS AND LEAF
LITTER IS COMPRESSED FROM RECENT SNOW PACK OR STILL WET. MOST OF
CENTRAL/NORTHERN VT MTNS AND NORTHERN NY HAVE RECEIVED MEASURABLE
PRECIP OVER THE PAST 2 TO 5 DAYS OR SNOW PACK IS STILL ON THE
GROUND ABOVE 2000 FEET...RESULTING IN LIMITED THREAT.

BREEZY WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
MPH ARE EXPECTED ACRS THE HIGHER TRRN...PARTS OF THE CT RIVER
VALLEY...AND CHAMPLAIN VALLEY THIS AFTN. ISOLATED STRONGER GUSTS
UP TO 45 MPH WILL BE PSBL ALONG THE EASTERN SLOPES OF THE GREEN
MTNS DUE TO DOWNSLOPING AND STRONGER LOW LVL JET NEAR
SOUTHEASTERN VERMONT.

IN ADDITION...MIN AFTN RH VALUES WL DROP BTWN 25% AND 35% BTWN 1
PM AND 5PM ACRS NRN NY...THE CPV AND SOUTHERN VT...WITH ISOLATED
READINGS OF 20% NEAR SPRINGFIELD VT POSSIBLE.

THESE CONDITIONS COMBINED WITH THE OVERALL DRYING OF
GRASSES...TWIGS...AND DEBRIS SUCH AS DEAD LEAVES FROM LAST FALL
WILL ALLOW ANY FIRES THAT DO OCCUR TO SPREAD QUICKLY...BURN
INTENSELY...AND BE DIFFICULT TO CONTAIN. PAY CLOSE ATTENTION TO
ANY OUTDOOR BURNING YOU MAY BE ATTEMPTING TODAY. MONITOR WEATHER
CONDITIONS...DO NOT LEAVE YOUR BRUSH OR DEBRIS PILE
UNATTENDED...AND HEED ANY ADVICE FROM YOUR LOCAL FIRE WARDEN.

WILL CONTINUE T0 HIGHLIGHT THREAT FOR THIS AFTERNOON IN THE
CHAMPLAIN VALLEY AND SOUTHERN VERMONT IN HWO...AS WELL AS A
SPECIAL WEATHER STATEMENT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...KGM/TABER
NEAR TERM...KGM
SHORT TERM...KGM
LONG TERM...WGH
AVIATION...WGH/LAHIFF
FIRE WEATHER...TABER/KGM
Hazardous weather outlook, Apr 24, 4:17 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
417 AM EDT THU APR 24 2014

NYZ028-031-034-035-VTZ001-004-007-009-011-250900-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-ESSEX-CALEDONIA-WESTERN ADDISON-WESTERN RUTLAND-
417 AM EDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEW YORK...THE
CHAMPLAIN VALLEY...WESTERN RUTLAND COUNTY AND EXTREME EASTERN
AREAS OF THE NORTHEAST KINGDOM IN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF BREEZY NORTHWEST WINDS AT 15 TO 25 MPH WITH
GUSTS TO 35 MPH...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 25 AND
35 PERCENT...AND AREAS OF DRY FINE FUELS BELOW 1500 FEET WILL
INCREASE FIRE CONCERNS THIS AFTERNOON.THE RELATIVE HUMIDITY VALUES
WILL BE THE LOWEST AND WINDS THE STRONGEST BETWEEN 1 PM AND 5 PM.

AREAS OF DRY FINE FUELS EXIST ACROSS PORTIONS OF THE NORTH COUNTRY.
GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT DO OCCUR
COULD SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO
CONTAIN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ008-010-012-019-250900-
WASHINGTON-ORANGE-WINDSOR-EASTERN RUTLAND-
417 AM EDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG DOWNSLOPING WINDS ALONG THE EASTERN SLOPES OF THE GREEN
MOUNTAINS WILL RESULT IN BREEZY NORTHWEST WINDS AT 15 TO 25 MPH
WITH WIND GUSTS UP TO 45 MPH IN CENTRAL AND SOUTHEASTERN VERMONT
THIS AFTERNOON.

IN ADDITION TO THESE STRONG WINDS...MINIMUM RELATIVE HUMIDITY
VALUES WILL DROP BETWEEN 20 AND 35 PERCENT THIS AFTERNOON. THESE
CONDITIONS IN COMBINATION WITH AREAS OF DRY FINE FUELS BELOW 1500
FEET WILL INCREASE FIRE CONCERNS TODAY. THE AREAS OF GREATEST CONCERN
WILL BE ACROSS SOUTHERN VERMONT...INCLUDING THE LOWER CONNECTICUT
RIVER VALLEY AND PARTS OF THE SOUTHERN CHAMPLAIN VALLEY. THE
RELATIVE HUMIDITY VALUES WILL BE THE LOWEST AND WINDS THE
STRONGEST BETWEEN 1 PM AND 5 PM.

AREAS OF DRY FINE FUELS EXIST ACROSS PORTIONS OF THE NORTH COUNTRY.
GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT DO OCCUR
COULD SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO
CONTAIN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-029-030-087-VTZ002-003-005-006-016>018-250900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-ORLEANS-
WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
417 AM EDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAINT LAWRENCE VALLEY
AND NORTHWESTERN ADIRONDACKS IN NORTHERN NEW YORK...NORTHWEST AND
CENTRAL VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN
MOUNTAINS AND BURLINGTON AREA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF BREEZY NORTHWEST WINDS AT 15 TO 25 MPH WITH
GUSTS UP TO 40 MPH...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 25
AND 35 PERCENT...AND AREAS OF DRY FINE FUELS BELOW 1500 FEET WILL
INCREASE FIRE CONCERNS THIS AFTERNOON. THE RELATIVE HUMIDITY
VALUES WILL BE THE LOWEST AND WINDS THE STRONGEST BETWEEN 1 PM
AND 5 PM.

PORTIONS OF THE NORTH COUNTRY HAVE SEEN AROUND A QUARTER INCH OF
PRECIPITATION IN THE PAST FIVES DAYS...WHILE HIGH ELEVATIONS
REMAIN MOIST DUE TO SNOWMELT...KEEPING FUELS MORE MOIST. SOME
VALLEY LOCATIONS WITH LESS RECENT RAINFALL...HAVE ALLOWED FINE
FUELS TO DRY. GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES
THAT DO OCCUR COULD SPREAD QUICKLY...BURN INTENSELY...AND BE
DIFFICULT TO CONTAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KGM

In the hours before

Special weather statement, Apr 24, 5:19 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
519 AM EDT THU APR 24 2014

NYZ028-031-034-035-VTZ001-005-009-011-012-019-241700-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID...
PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...EAST WALLINGFORD...KILLINGTON
519 AM EDT THU APR 24 2014

...GUSTY WINDS AND LOW RELATIVE HUMITIES WILL INCREASE FIRE WEATHER CONCERNS TODAY...

RECENT DRY SPELL ACROSS THE CHAMPLAIN VALLEY AND SOUTHERN VERMONT
HAVE ALLOW FINE FUELS BELOW 1500 FEET TO DRY. THIS COMBINED WITH
GUSTY NORTHWEST WINDS UP TO 40 MPH...AND MINIMUM RELATIVE
HUMIDITY VALUES BETWEEN 25 AND 35 PERCENT...WILL INCREASE FIRE
CONCERNS THIS AFTERNOON. THE RELATIVE HUMIDITY VALUES WILL BE THE
LOWEST AND WINDS THE STRONGEST BETWEEN 1 PM AND 5 PM TODAY.

AREAS OF DRY FINE FUELS EXIST ACROSS PORTIONS OF THE NORTH
COUNTRY. GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT
DO OCCUR COULD SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT
TO CONTAIN.

KGM

Nearby

Red Flag Warnings in Vermont, 2014Red Flag Warnings in New York, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.